Is treatment of elevated PSA possible without a biopsy?
User rating for this question
Posted Wed, 19 Feb 2014 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 3 hours later
Brief Answer: With Raised PSA biopsy is necessary. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have raised PSA and wish to avoid Prostate Biopsy. I shall be happy if you can post me few more details to help me in making comments on your problem.regarding the level of PSA and findings on digital rectal examination by a qualified Urologist. Ideally with raised PSA in elderly patients ,cancer of the prostate has to be ruled out by doing prostate biopsy .Taking antibiotic for 3 weeks will lower the PAS levels to some extent if it is raised due to infection of the prostate or BPH.However you have to monitor PSA levels every three months to observe any fluctuations in PSA levels. Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil.
Follow-up: Is treatment of elevated PSA possible without a biopsy? 3 minutes later
I am 74. I have had BPH for about 5 years. I was treated with Avodart for about 18 mos. stopped it the end of 2010. My PSA was previously about 2. A routine repeat test recently came back as 17. A repeat test 5 days later was nine. My PCP put me on Cipro for one month. The urologist I saw does not feel this is necessary and asked me to repeat it immediately. A thoughts about this?
Answered by Dr. P. T. Patil 20 minutes later
Brief Answer: It could be due to BEP. Detailed Answer: Hello Thanks for follow up. Your PSA levels are marginally high and could be due to BPH. Please continue taking medications for BPH like Tomsulosin and Dutasteride. Since your urologist has not noticed any hard nodule on digital rectal examination the raised PSA seems to be due to BPH. Monitor your PSA levels frequently. Thanks and Regards. Dr.Patil.
People also viewed
- Is difficult, burning, or painful urination a side effect of neupro?
- Is decreased frequency or amount of urine a side effect of lipofen?
- Smell in mouth when coughing
- Cough sweet taste in mouth
- Is decrease in the frequency of urination a side effect of zaleplon?
- Coughing from nasel polyps
- Suggest treatment for elevated psa levels
- Elevated psa treatment options
- Is treatment of elevated psa possible without a biopsy
- Sideeffect of taking mucolite cough syrup
- Sal mucolite cough syrup
- Is difficult, burning, or painful urination a side effect of belviq?
- Treatment for elevated psa levels
- Hemorrhoids treatment and elevated psa
- Is difficult, burning, or painful urination a side effect of twynsta?